MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500504
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that instruments had a fault in during surgery, but no delay or patient consequence.Kindly note that all had no springs so they were unable to be used and need to be replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Is there any surgical delay? if yes, please mention duration of the delay.No.B.Was/were there any adverse consequence/s that affected the patient because of the reported event? no.C.Was there any alleged deficiency to the reported devices? if yes, please provide details.Is it break, bent, cracked, stripped, worn or cross threaded? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "instruments had a fault in during surgery, but no delay happened neither effect on patient kindly note that all had no springs so they can`t be used and need to be replaced" the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that 254500504, attune fb ps artic surf sz4 had both springs deformed are visible from photo.Missing components cannot be confirmed based on provided evidence.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the 254500504, attune fb ps artic surf sz4 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history (lot) : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE FB PS ARTIC SURF SZ4
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18791741
Report Number1818910-2024-04482
Device Sequence Number7757208
Product Code HWT
UDI-Device Identifier10603295132448
UDI-Public10603295132448
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500504
Device Lot NumberMVMBYW950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer02/26/2024
03/05/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date02/29/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2137-2015
Patient Sequence Number1
Patient SexUnknown